Alert archive / Kansas / Frost Advisories in 2011
Frost Advisory 1, NWS Topeka, KS
NWS Topeka, KS issued this frost advisory at Apr 19, 2011, 3:21 PM CDT for 15 counties in Kansas. It took effect at Apr 20, 2011, 3:00 AM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2011, 3:21 PM CDT (20:21 UTC)
- In effect from
- Apr 20, 2011, 3:00 AM CDT
- Expired
- Apr 20, 2011, 5:35 AM CDT
- In force
- 3 hr
- Issued by
- NWS Topeka, KS
Counties Brown County, KS, Clay County, KS, Cloud County, KS, Dickinson County, KS, Geary County, KS, Jackson County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Wabaunsee County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 60 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.4 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 486 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 633 m²/s²
- 0-3 km storm-relative helicity
- 763 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 11.6
The text
As transmitted, in the capitals the NWS used until 2016.
172 WWUS73 KTOP 192021 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 321 PM CDT TUE APR 19 2011 ...FROST ADVISORY IN EFFECT FROM 3 AM UNTIL 9 AM CDT WEDNESDAY... .COOLER TEMPERATURES WILL RETURN TO THE AREA BRINGING A THREAT FOR FROSTY CONDITIONS. KSZ008>012-020>024-034>038-200430- /O.NEW.KTOP.FR.Y.0001.110420T0800Z-110420T1400Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-OTTAWA-DICKINSON-GEARY-MORRIS-WABAUNSEE- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY 321 PM CDT TUE APR 19 2011 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT WEDNESDAY. TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER TO MID 30S ACROSS NORTH CENTRAL AND NORTHEAST KANSAS. EXPECT FROST TO FORM ON GRASSY SURFACES IN LOW LYING AREAS DURING THE EARLY MORNING HOURS. TEMPERATURES WILL STEADILY RISE AFTER SUNSET ENDING THE THREAT FOR FROST AT OR AROUND 9 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
2 follow-up statements
656 WWUS73 KTOP 200246 AAA NPWTOP URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE TOPEKA KS 946 PM CDT TUE APR 19 2011 ...FROST ADVISORY IN EFFECT FROM 3 AM UNTIL 9 AM CDT WEDNESDAY... .UNSEASONABLY COOL TEMPERATURES WILL CONTINUE ACROSS THE AREA TONIGHT BRINGING A THREAT FOR FROSTY CONDITIONS. KSZ008>012-020>024-034>038-201400- /O.CON.KTOP.FR.Y.0001.110420T0800Z-110420T1400Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-OTTAWA-DICKINSON-GEARY-MORRIS-WABAUNSEE- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY 946 PM CDT TUE APR 19 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT WEDNESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT WEDNESDAY. TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER TO MIDDLE 30S ACROSS NORTH CENTRAL AND NORTHEAST KANSAS. EXPECT SOME FROST TO FORM ON GRASSY SURFACES IN LOW LYING AREAS DURING THE EARLY MORNING HOURS. TEMPERATURES WILL STEADILY RISE AFTER SUNSET ENDING THE THREAT FOR FROST BY 9 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
630 WWUS73 KTOP 201035 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 535 AM CDT WED APR 20 2011 KSZ008>012-020>024-034>038-201145- /O.CAN.KTOP.FR.Y.0001.000000T0000Z-110420T1400Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-OTTAWA-DICKINSON-GEARY-MORRIS-WABAUNSEE- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY 535 AM CDT WED APR 20 2011 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED THE FROST ADVISORY. A WIDESPREAD FROST IS NO LONGER EXPECTED EARLY THIS MORNING. THEREFORE THE FROST ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this frost advisory went out at Apr 19, 12:15 PM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Apr 19, 12:15 PM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 1215 PM CDT TUE APR 19 2011 ...UPDATE TO AVIATION... .DISCUSSION... LATEST SURFACE ANALYSIS AT 08Z THIS MORNING SHOWED LOW PRESSURE OVER NORTHWEST OKLAHOMA WITH A FRONTAL BOUNDARY EXTENDING NORTHEAST ACROSS SOUTHERN KANSAS INTO SOUTHWEST MISSOURI. LOW LEVEL PROFILER NETWORK SHOWS 40 TO 50 KT LOW LEVEL JET FROM THE SOUTH. ISENTROPIC LIFT ABOVE THE WARM FRONT HAS RESULTED IN ELEVATED THUNDERSTORMS DEVELOPING ALONG THE NEBRASKA BORDER THEN MOVING NORTH INTO NEBRASKA COINCIDING WITH THE 850 MB CONVERGENCE ZONE AS SEEN IN PROFILERS. TOP 00Z SOUNDING SHOWED A EML AROUND 850 MB AND ANOTHER CAP AROUND 700 MB. LIKELY NOT TO SEE MUCH ALONG AND SOUTH OF HIGHWAY 24 EARLY THIS MORNING WITH BETTER CHANCE OF STORMS ACROSS THE NORTHERN TIER OF COUNTIES. HAVE ADJUSTED POPS TO REFLECT THIS THINKING. WATER VAPOR SATELLITE LOOP SHOWED THE UPPER TROUGH MOVING ACROSS THE ROCKIES EARLY THIS MORNING. THIS TROUGH WILL TRANSLATE EASTWARD ACROSS THE PLAINS TODAY SWEEPING A COLD FRONT ACROSS THE CWA. ALSO INCREASING LIFT WILL OCCUR THIS MORNING AND AFTERNOON AHEAD OF THE TROUGH. LOW LEVEL JET WILL VEER TO THE SOUTHWEST TAKING THE DEEPER MOISTURE TO THE SOUTHEAST AND EAST OF THE CWA ACROSS MISSOURI. BEST INSTABILITY AND WEAKENING OF THE CAP WILL BE ACROSS THE FAR SOUTHEAST SOUTHEAST OF I-35 TODAY. THE UPPER TROUGH MOVES OFF TO THE EAST BY EVENING WITH SURFACE HIGH PRESSURE BUILDING IN. NORTH WINDS WILL CONTINUE THROUGH THE NIGHT WITH SOME CLEARING. TEMPERATURES TONIGHT WILL DIP INTO THE MID AND UPPER 30S. SOUNDINGS SHOW THE LOWER BOUNDARY LAYER TO REMAIN MIXED THUS NOT EXPECTING A FROST ALTHOUGH SOME SHELTERED AREAS COULD SEE SOME PATCHY FROST. WEDNESDAY IS STILL LOOKING LIKE A GOOD DAY WITH ZONAL FLOW ALOFT AND BROAD HIGH PRESSURE AT THE SURFACE. HOWEVER THIS WILL BE SHORT LIVED AS FRONTAL BOUNDARY IN THE SOUTHERN PLAINS BEGINS TO MOVE NORTHWARD THURSDAY IN RESPONSE TO A WAVE MOVING OUT OF THE ROCKIES. LOW LEVEL JET WILL INCREASE TO AROUND 40 KTS DURING THE AFTERNOON WITH ISENTROPIC LIFT OVER THE FRONTAL BOUNDARY ALONG THE OKLAHOMA BORDER WITH ELEVATED THUNDERSTORMS DEVELOPING THURSDAY EVENING AND HAVE CONTINUED WITH LIKELY POPS DURING THIS PERIOD. UPPER WAVE MOVES THROUGH ON FRIDAY WITH ANOTHER COLD FRONT MOVING THROUGH THE CWA. FRIDAY NIGHT THROUGH SUNDAY ENERGY WILL EJECT OUT OF THE ROCKIES INTO THE PLAINS AND CONTINUE CHANCES FOR CONVECTION. UPPER TROUGH IS FORECAST BY BOTH THE GFS AND ECMWF TO MOVE OUT INTO THE PLAINS ON MONDAY. SOME LOCALLY HEAVY RAINFALL IS POSSIBLE SUNDAY NIGHT AND MONDAY MAINLY ACROSS EAST CENTRAL KANSAS INTO MISSOURI. TEMPERATURES DURING THIS PERIOD WITH TEMPERATURES NEAR NORMAL. 53 && .AVIATION... VERY EXPANSIVE STRATUS DECK SPREADING OVER MUCH OF THE CENTRAL AND NORTHERN PLAINS BEHIND THE SOUTHWARD SURGING COLD FRONT. CIGS WILL REMAIN IN THE IFR/MVFR CATEGORY FOR A MAJORITY OF THE TAF FORECAST PERIOD...TEETERING ON THE THRESHOLD BETWEEN IFR AND MVFR UNTIL APPROXIMATELY 14Z ON WED WHEN GRADUAL CLEARING IS EXPECTED TO TAKE PLACE. EXPECT VIS TO HOLD AT OR ABOVE MVFR CONDITIONS THROUGHOUT THE PERIOD. JL && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 19, 9:49 AM CDT, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 949 AM CDT TUE APR 19 2011 KSZ008>012-020>024-026-034>040-054>056-058-059-201500- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 949 AM CDT TUE APR 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH MONDAY. SOME LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ACROSS NORTHEAST AND EAST CENTRAL KANSAS. SOME OF THE STORMS MAY BE SEVERE DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
Nearby
Frost Advisories in Kansas, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.